Rls

Rls

After another night of getting in and out of bed walking on the spot and looking absolutley puddled I looked on the site for some help, I was surprised to see that cilitropram can make matters worse as I take this, and have done for some time, but this rls has only just started to become a regular occurance I am hoping it will settle down again to become the odd episode like before....but any tips to aleviate is appreciated

Thanks

12 Replies

oldestnewest
  • Hi ive had RLS 30 years unfortutatly its has no cure as such. Each people finds their own way i take Amitriptyline 10mg but only last 6 months. I tried to avoid medication. Walking helps my WII fit also helps giving limbs good stretch before bed. But every one will recommend something different hopefully your wont last long. Good luck.

  • Thankyou wiseone

    My husband takes amatryptaline so I may try a couple of his it,s such a funny thing and unless people have personally suffered it they dont understand , Thanks for your advise

    Regards

    Julie

  • angelbird, just to let you know that amitriptyline can for most RLSers send their RLS nuts. Please do not just take what some one else says works for them until you research it. Most anti-d's will cause worse RLS. I hope you see this before your bed time.

  • See my post and also listen to Elisse. I HOPE you see this. Cannot mix amitriptyline with the med you are taking anglebird, and both are going to make your RLS worse, 99.9% of the time. That is fact. See the web site I posted in my reply..... PLEASE do not take your husband's amitriptyline! mixing them will have you bouncing off the ceiling, literally. If the SSRI you are taking bothers you the tricyclic will also.

  • Ok Thanks for warning I have not taken them but I hope they dont start (my legs ) as soon as I hit the pillow , in and out of bed on side of bed under cover out of cover wriggle wriggle walk about again & again

  • Thanks Elisse,

    ok I will check things out before popping the pills it,s just so tiresome and although it up to now has not been regular I have had 2 nights on top of each other and it starts to make bed times daunting

    It is a very strange thing

  • I HAVE to add to what Pippins said. Amitriptyline also made my RLS so bad, I was going to off myself also. I am 59 and it is the only time in my life I was suicidal my RLS was so bad.

  • Hi angelbird.I tried Amitriptyline and it sent my RLS up to new heights,it was the only time i have been ready to "off myself!" so just a warning for vast majority of us it will ramp up symptoms ..Pipps

  • The med you are taking is an SSRI antidepressant. it is high up on the no no list and as long as you are taking it, I cannot give you any good suggestions. Also someone mentioned amitriptyline. That is a tricyclic antidepressant and is just as bad, or worse than the one you are taking now for 99% of all people with RLS. rlshelp.org has a complete list on the treatment page of Drugs to Avoid. Depends on wht you need the med you taking now for, but the RLS is not going to improve, and as you said it is getting worse, while you are taking it. :( Pippins and I take an anti-d called Mirtazapine, and that is the one that has not bothered our RLS, as well as it has totally stopped my panic attacks and agoraphobia. It is in a class by itself, and the only study done it regarding RLS was with 30 people. And that was years ago, so I can only speak to my own experience. When I was on an SSRI and then the amitriptyline, it was the WORST RLS I have ever had in my life. These meds can cause RLS in people who never it before.

  • Dear nightdancer

    I did not realize there was so much to it, not realy bothering to much before as it was periodicly I am very pleased for you that you have found somthing to help you as it is a minefield experementing to find the right drug to suit the person,I wonder what starts this rls off why some people get it and others dont know what you are talking about ?just a thought I have been prescribed zyban been on it 2/3 weeks that is a anti d it was prescribed for me to get off e cig s I wonder mmmm maybe a coincidence ?

  • Zyban is another name for Wellbutrin and it is actually considered a safe med for those with RLS.However there are always exceptions so you will have to wait and see if things improve after you stop taking them

    As to why we get RLS,there are 2 types Primary which is genetic and accounts for around 70% of cases and Secondary which has other causes.Some examples are pregnany,aneamia,kidney disease,medications.Lots of meds can trigger it especially antidepresants,antihistamines,antisickness and over the counter sleep aids.

  • I had it a little when I was on citalopram but have just been taken off of it after problems with my heart and the rls is worse than I have ever had it

You may also like...